Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Atlanta, GA

March 5, 2013Barrow County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 5, 2013, 5:20 PM EST for Barrow County, Jackson County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2013, 5:20 PM EST (22:20 UTC)
Expired
Mar 5, 2013, 5:45 PM EST
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 5:21 PM ESTTSTM WND DMG1 E Braselton, GAMULTIPLE TREES REPORTED DOWN IN THE COUNTY AS WELL AS MOONBRIDGE ROAD EAST OF BRASELTON. ALSO TREES DOWN NEAR NICHOLSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 2:31 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS52 KFFC 052220
SVRFFC
GAC013-157-052245-
/O.NEW.KFFC.SV.W.0035.130305T2220Z-130305T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EST TUE MAR 5 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 545 PM EST

* AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  TALMO TO BRASELTON TO 12 MILES SOUTHWEST OF HOSCHTON...MOVING EAST
  AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON...ARCADE...COMMERCE AND NICHOLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST
TUESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3416 8336 3412 8335 3409 8337 3405 8338
      3399 8348 3402 8386 3408 8384 3410 8381
      3414 8381 3419 8374 3422 8342
TIME...MOT...LOC 2220Z 266DEG 47KT 3420 8370 3411 8370
          3402 8387

$$
1 follow-up statement
463 
WWUS52 KFFC 052239
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EST TUE MAR 5 2013

GAC013-157-052247-
/O.EXP.KFFC.SV.W.0035.000000T0000Z-130305T2245Z/
BARROW GA-JACKSON GA-
539 PM EST TUE MAR 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND NORTHERN BARROW
COUNTIES WILL BE ALLOWED TO EXPIRE AT 545 PM EST...

AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
UP TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COMMERCE TO NICHOLSON TO 6 MILES SOUTHWEST OF ARCADE...MOVING
EAST AT 55 MPH.

IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST
TUESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3416 8336 3412 8335 3409 8337 3405 8338
      3399 8348 3402 8386 3408 8384 3410 8381
      3414 8381 3419 8374 3422 8342
TIME...MOT...LOC 2237Z 266DEG 47KT 3420 8343 3411 8343
          3402 8360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:44 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 5, 2:44 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST TUE MAR 5 2013

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...
...WINTER WEATHER ADVISORY FOR NORTHEAST MOUNTAINS TONIGHT AND
EARLY WEDNESDAY...
...WIND ADVISORY IN EFFECT THROUGH WEDNESDAY...

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

STORMS BEGINNING TO BECOME MORE ORGANIZED TO THE WEST...AT LEAST
FROM A LINEAR PERSPECTIVE WITH INTERMITTENT THUNDER FROM CENTRAL
TENNESSEE THROUGH SOUTH CENTRAL ALABAMA AT THIS HOUR. LATEST RAP
ANALYSIS SHOWS CAPES INCREASING TO AROUND 500 J/KG OVER CENTRAL
ALABAMA AND OF MAIN CONCERN AT THIS POINT IS EARLIER PARTIAL
CLEARING THAT TOOK PLACE LOCALLY THAT HAS ALLOWED TEMPS TO
APPROACH THE 70 DEGREE MARK. COULD BE THAT THESE INCREASED TEMPS
ALONG WITH CONTINUED RELATIVELY FRY MID LEVELS WILL ACT TO INHIBIT
STORM DEVELOPMENT INITIALLY BUT FEEL LARGER SALE FORCING WILL
EVENTUALLY TAKE OVER AND ALLOW FOR MORE ROBUST CONVECTION LATER
THIS AFTERNOON.

SHEAR WILL NOT BE A PROBLEM WITH 50 TO 60 KTS OF BULK EFFECTIVE
SHEAR AND 300 TO 350 M2/S2 OF 0-1KM SRH. HAVE ACTUALLY SEEN MORE
SPEED SHEAR THAN DIRECTIONAL OWING TO A STORM MODE MORE LINEAR AND
MORE FAVORABLE FOR WINDS AND HAIL THUS FAR WITH SEVERAL HAIL
REPORTS ALREADY UPSTREAM. ALL THAT SAID...EXPECT A MIXED BAG WITH
WIND AND HAIL THE MOST LIKELY AND ISOLATED TORNADO POSSIBLE WITH
STP PROGGED TO INCREASE TO 3 TO 4 THROUGH EARLY EVENING. HAVE
INITIALIZED GRIDS WITH SEVERE WORDING AND HIGHLIGHTED WELL IN HWO
AS WELL AS GRAPHICAST ADVERTISEMENT OF TIMING AND IMPACTS.

IT SHOULD BE NOTED THAT STRONG WINDS WILL BE PRESENT IN THE
GRADIENT ENVIRONMENT EVEN OUTSIDE OF CONVECTION AND HAVE A WIND
ADVISORY IN EFFECT FOR THE AREA THROUGH WEDNESDAY.

ATTENTION TURNS QUICKLY TO A DEVELOPING WINTER SCENARIO FOR
NORTHEAST GEORGIA TONIGHT. STRONG CLOSED UPPER LOW PUSHES INTO THE
TENNESSEE VALLEY AFTER 00Z. ALTHOUGH BEST MOISTURE PROFILE REMAINS
NORTH...FORCING IS STRONG AFTER 03Z AND PERSISTS THROUGH 17Z WED.
SREF OF COURSE IS MOST BULLISH ON AMOUNTS WITH WIDESPREAD 2 WHILE
BUFR SOUNDINGS ARE MORE MODEST AT A HALF AND INCH TO AN INCH.
REGARDLESS LOOKS TO BE AN INCONVENIENCE FOR MORNING COMMUTE AND
WORTHY OF AN ADVISORY. INDICATING ISOLATED 2 INCHES IN THE HIGHEST
ELEVATIONS OF THE MOUNTAINS.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...STILL SIGNIFICANT
DIFFERENCES IN GFS AND EURO AND BECAUSE OF UNCERTAINTY...NO
CHANGES PLANNED FOR THIS CYCLE.

20

&&

.PREV DISCUSSION... /ISSUED 230 AM EST TUE MAR 5 2013/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WRAP AROUND MOISTURE WITH THE SYSTEM IN THE SHORT TERM SHOULD HAVE
ALREADY EXITED THE AREA BY WEDNESDAY NIGHT BUT IT WILL BE ANOTHER
COLD NIGHT ACROSS THE CWA. WITH CURRENT FORECAST A FREEZE WARNING
MAY BE NEEDED FOR WEDNESDAY NIGHT ACROSS MUCH OF THE CWA. RIDGING
WILL BUILD INTO THE CWA ON THURSDAY AND DOMINATE THROUGH THE
WEEKEND. AS THE RIDGE STRENGTHENS ACROSS THE AREA...THE INITIAL
COOLER TEMPERATURES WILL WARM FOR THE WEEKEND...GIVING US A FEW DAYS
REPRIEVE FROM THE RECENT FRIGID TEMPERATURES. SHOULD WARM UP INTO
THE 60S SATURDAY AND SUNDAY WITH THE SOUTHERN PORTION OF CWA HAVING
THE POTENTIAL TO SEE THE LOW 70S ON SUNDAY. THIS WILL PUT US CLOSE
TO CLIMATOLOGY FOR HIGHS OVER THE WEEKEND.

NEXT RAIN EVENT ISNT UNTIL LATE IN THE LONG TERM OR JUST BEYOND THE
END OF IT. GFS AND ECMWF ARE IN POOR AGREEMENT WITH THE NEXT SYSTEM.
GFS BRINGS THE SFC LOW INTO THE TN VALLEY SUNDAY NIGHT AND BRINGS
THE RAIN CHANCES BACK TO THE CWA. IT THEN PUSHES THE FRONT THROUGH
ON MONDAY AND STALLS IT ACROSS SOUTHERN GA MONDAY NIGHT. 00Z ECMWF
IS A LITTLE MORE IN LINE THAN THE 12Z ECMWF...BUT STILL SLOWER THAN
THE GFS AS THE ECMWF DOESNT BRING RAIN INTO THE CWA UNTIL MONDAY
NIGHT. PATTERN IN GFS LOOKS MORE REALISTIC SO FORECAST TAKES THE
GFS SOLUTION...BUT CONFIDENCE WITH THE TIMING OF THIS NEXT SYSTEM
IS VERY LOW.

11

FIRE WEATHER...
FUELS ARE DRY ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL
BE GUSTY TODAY AND ARE EXPECTED TO REACH THE 15 MPH CRITERIA
ACROSS CENTRAL GEORGIA. WOULD NORMALLY ISSUE A FIRE DANGER
STATEMENT BUT BECAUSE RAIN IS EXPECTED TO MOVE IN BEFORE THE WINDS
START REACHING THIS CRITERIA...WILL NOT ISSUE A FIRE DANGER
STATEMENT.

&&

AVIATION...
18Z UPDATE...
PRECIPITATION ARRIVAL HAS BEEN DELAYED WITH LATEST SHORT TERM
MODELS NOW SHOWING BEST TIMES BETWEEN 20Z AND 00Z WED.
THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF ALABAMA AND EXPECT
THUNDERSTORM COVERAGE TO INCREASE SLIGHTLY AS IT ENTERS THE LOCAL
AIRSPACE. FOR THIS REASON...HAVE ADDED TEMPO FOR TSRA FOR
AFOREMENTIONED TIMEFRAME. PRECIP CLEARS BUT SHOULD SEE VFR WITH
POTENTIAL FOR MVFR CIGS TO STICK AROUND INTO THE OVERNIGHT HOURS.
WINDS WILL BE AN ISSUE THROUGH THE ENTIRE TAF PERIOD WITH GUSTS TO
35KTS LIKELY ON WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL AND TIMING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          34  51  30  61 /  70   5   5   0
ATLANTA         31  47  31  58 /  50  10   0   0
BLAIRSVILLE     31  40  29  52 /  70  60  10   0
CARTERSVILLE    32  47  30  56 /  50  20   5   0
COLUMBUS        35  53  32  62 /  40   5   0   0
GAINESVILLE     32  45  32  56 /  70  10   5   0
MACON           37  53  31  63 /  40   5   0   0
ROME            32  47  30  57 /  40  20   5   0
PEACHTREE CITY  33  50  28  58 /  40   5   0   0
VIDALIA         41  57  37  63 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Mar 5, 10:37 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 AM EST TUE MAR 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1037 AM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND THIS EVENING...
...CHANCE OF ACCUMULATING SNOW ACROSS FAR NORTH GEORGIA TONIGHT
INTO WEDNESDAY...

WEATHER HAZARDS EXPECTED...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF CENTRAL
AND NORTH GEORGIA...WITH THE MAIN THREATS BEING DAMAGING WIND AND
HAIL. ISOLATED TORNADOES ARE POSSIBLE.

LATER TONIGHT...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE
ACROSS FAR NORTH GEORGIA...LASTING INTO WEDNESDAY MORNING. IN
GENERAL...A HALF OF AN INCH TO AN INCH OF SNOWFALL ACCUMULATION IS
POSSIBLE NORTH OF A LINE FROM CHATSWORTH TO JASPER...DAWSONVILLE...
DAHLONEGA AND CLEVELAND...WITH UP TO 2 INCHES AT THE HIGHEST
ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. A HALF INCH OR LESS OF
SNOW IS POSSIBLE NORTH OF A LINE FROM ROME TO GAINESVILLE.

DISCUSSION...
A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL GEORGIA TODAY
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. INSTABILITY WITH THIS
SYSTEM IS SOMEWHAT LIMITED...BUT WILL BE SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND
CENTRAL GEORGIA. WITH A GOOD AMOUNT OF DEEP LAYER SHEAR AND MODERATE
LOW LEVEL SHEAR...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN
THREATS WILL BE DAMAGING WIND AND HAIL...BUT THERE IS ENOUGH LOW
LEVEL SHEAR FOR POSSIBLE ISOLATED TORNADOES. THE BEST TIMING FOR
THESE THUNDERSTORMS WILL BE AFTER NOON INTO THE EARLY EVENING.

AS THE COLD FRONT EXITS THE REGION TONIGHT...MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL COMBINE WITH COLD TEMPERATURES...BRINGING THE
CHANCE OF SNOW SHOWERS TO FAR NORTH GEORGIA....GENERALLY NORTH OF A
LINE FROM ROME TO GAINESVILLE. BY MIDNIGHT...RAIN IS EXPECTED TO
TRANSITION TO A RAIN/SNOW MIX AND THEN TO MOSTLY SNOW BEFORE
SUNRISE. ISOLATED TO SCATTERED FLURRIES OR SNOW SHOWERS WILL CONTINUE
INTO WEDNESDAY MORNING BEFORE DIMINISHING BY WEDNESDAY AFTERNOON.
WITH FREEZING TEMPERATURES EXPECTED ACROSS THE FAR NORTH LATE TONIGHT
AND EARLY WEDNESDAY...ALONG WITH WET ROADWAYS...SOME ROADS MAY BECOME
SLICK AND DANGEROUS LATE TONIGHT INTO WEDNESDAY MORNING. PLEASE SEE
OUR WINTER WEATHER ADVISORY /WSWFFC/ FOR MORE DETAILS.

FINALLY...A TIGHT SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE
REGION TODAY WILL BRING WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS
35 TO 40 MPH THIS AFTERNOON AND TONIGHT. WINDS THIS STRONG COULD
TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE SEE OUR WIND ADVISORY
/NPWFFC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DISCUSSION...
THE WRAP AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL
CONTINUE THE CHANCE FOR ISOLATED TO SCATTERED FLURRIES OR SNOW
SHOWERS ACROSS FAR NORTH GEORGIA THROUGH MID DAY ON WEDNESDAY. IN
ADDITION...WITH THE TIGHT SURFACE PRESSURE GRADIENT BEHIND THIS
SYSTEM...WINDS ARE FORECAST TO BE 20 TO 25 MPH WITH GUSTS AS HIGH AS
35 TO 40 MPH. WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED
TREES. FREEZING TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT AND A
FREEZE WARNING WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 5, 4:46 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EST TUE MAR 5 2013

GAZ014-022-023-034-052215-
446 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DAWSON...
FORSYTH...GWINNETT AND HALL COUNTIES UNTIL 515 PM EST...

AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES SOUTH OF DAWSONVILLE TO 6 MILES
SOUTHWEST OF CUMMING...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
DAWSON...FORSYTH...GWINNETT AND HALL COUNTIES THROUGH 515 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIGHTOWER...
DUCKTOWN...DAWSONVILLE...LUMPKIN...CUMMING...COAL MOUNTAIN...
SILVER CITY...BUFORD DAM...NORTHERN PARTS OF LAKE LANIER...
CHESTATEE AND MURRAYVILLE.

&&

LAT...LON 3411 8383 3411 8426 3427 8426 3441 8420
      3443 8402 3442 8397 3444 8395 3447 8369
TIME...MOT...LOC 2144Z 270DEG 47KT 3436 8409 3413 8421
Local storm report, Mar 5, 4:49 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EST TUE MAR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
03/05/2013                   CHEROKEE           GA   EMERGENCY MNGR

            A COUPLE OF TREES ARE DOWN IN CANTON. ONE TREE ACROSS A
            ROAD AND ANOTHER TREE DOWN ON POWERLINES AT DR JOHN T
            PETIT STREET IN CANTON.

&&

GWETZEL
Special weather statement, Mar 5, 5:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EST TUE MAR 5 2013

GAZ034-052215-
501 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN CENTRAL GWINNETT COUNTY UNTIL 515 PM EST...

AT 458 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 2 MILES WEST OF SUWANEE TO 3 MILES WEST OF
NORCROSS...MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 MPH AND HAIL UP TO DIME SIZE ARE LIKELY AS THESE
STORMS MOVE ACROSS GWINNETT COUNTY THROUGH 515 PM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE NORCROSS...SUWANEE...DULUTH...
BERKELEY LAKE...PLEASANT HILL...HOG MOUNTAIN...LAWRENCEVILLE AND
DACULA.

&&

LAT...LON 3410 8384 3389 8394 3394 8427 3396 8428
      3397 8426 3398 8426 3400 8425 3400 8421
      3399 8420 3403 8417 3404 8410 3407 8412
      3410 8410
TIME...MOT...LOC 2201Z 266DEG 39KT 3409 8407 3396 8433
Local storm report, Mar 5, 5:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST TUE MAR 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
03/05/2013                   CHEROKEE           GA   911 CALL CENTER

            THE 911 CENTER REPORTED A TREE FELL THROUGH A HOUSE ON DR
            JOHN T PETTIT STREET OFF OF CHEROKEE STREET.

&&

GWETZEL
Special weather statement, Mar 5, 5:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST TUE MAR 5 2013

GAZ023-025-034-035-052245-
512 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN BARROW...EASTERN GWINNETT...SOUTHERN HALL AND JACKSON COUNTIES
UNTIL 545 PM EST...

AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR FLOWERY BRANCH TO 3 MILES WEST OF
BRASELTON TO 3 MILES EAST OF SUWANEE...MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BARROW...
GWINNETT...HALL AND JACKSON COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN...
CHATEAU ELAN...THOMPSONS MILL...HOG MOUNTAIN...BRASELTON...ROAD
ATLANTA-LANIER SPEEDWAY...HOSCHTON...PENDERGRASS...APPLE VALLEY
...JEFFERSON...PEACH STATE SPEEDWAY...ARCADE AND COMMERCE.

&&

LAT...LON 3417 8338 3416 8336 3412 8335 3409 8337
      3400 8353 3403 8397 3410 8386 3420 8385
      3423 8345
TIME...MOT...LOC 2210Z 266DEG 47KT 3419 8386 3410 8386
          3404 8402
Special weather statement, Mar 5, 5:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST TUE MAR 5 2013

GAZ056>059-068-070-071-052245-
515 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING...
PIKE...MONROE...LAMAR...BUTTS...HENRY AND JASPER COUNTIES UNTIL 545
PM EST...

AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHLAND MILLS...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...PIKE...MONROE...LAMAR...BUTTS...HENRY AND JASPER COUNTIES
THROUGH 545 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MILNER...HOLLONVILLE...WILLIAMSON...BIRDIE...VAUGHN...
ZETELLA...ROVER...SUNNY SIDE...ORCHARD HILL...ATLANTA MOTOR
SPEEDWAY...HAMPTON...EXPERIMENT...HIGHLAND MILLS...GRIFFIN AND
LIBERTY HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3342 8431 3342 8391 3341 8389 3340 8389
      3337 8386 3340 8383 3342 8384 3342 8374
      3306 8385 3312 8450
TIME...MOT...LOC 2215Z 265DEG 53KT 3326 8425

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:16 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more34 hr
Mar 5, 9:50 AM ESTWinter Weather AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more23 hr
Mar 5, 2:13 PM ESTSpecial Weather StatementFFCDade32 min
Mar 5, 2:45 PM ESTSpecial Weather StatementFFCCatoosa, Dade45 min
Mar 5, 2:55 PM ESTSevere Thunderstorm WarningFFCCatoosa, Walker35 min
Mar 5, 3:21 PM ESTSpecial Weather StatementFFCChattooga, Gordon24 min
Mar 5, 3:32 PM ESTSpecial Weather StatementFFCMurray, Whitfield28 min
Mar 5, 3:42 PM ESTSpecial Weather StatementFFCBartow, Gordon33 min
Mar 5, 3:44 PM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk31 min
Mar 5, 3:45 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray30 min
Mar 5, 4:00 PM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk45 min
Mar 5, 4:07 PM ESTSpecial Weather StatementFFCGilmer23 min
Mar 5, 4:12 PM ESTSpecial Weather StatementFFCCoweta, Heard, Troup33 min
Mar 5, 4:14 PM ESTSpecial Weather StatementFFCCherokee31 min
Mar 5, 4:16 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White44 min
Mar 5, 4:34 PM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Troup26 min
Mar 5, 4:42 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee33 min
Mar 5, 4:46 PM ESTSpecial Weather StatementFFCForsyth, Hall29 min
Mar 5, 5:01 PM ESTSpecial Weather StatementFFCGwinnett14 min
Mar 5, 5:06 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Talbot24 min
Mar 5, 5:12 PM ESTSpecial Weather StatementFFCJackson33 min
Mar 5, 5:15 PM ESTSpecial Weather StatementFFCButts, Spalding30 min
Mar 5, 5:29 PM ESTSpecial Weather StatementFFCMacon31 min
Mar 5, 5:42 PM ESTSpecial Weather StatementFFCMadison33 min
Mar 5, 6:04 PM ESTSevere Thunderstorm WarningFFCMadison, Oglethorpe11 min
Mar 5, 6:09 PM ESTSpecial Weather StatementFFCPulaski36 min
Mar 5, 6:32 PM ESTSpecial Weather StatementFFCHancock, Warren28 min
Mar 5, 6:38 PM ESTSpecial Weather StatementFFCLaurens37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.